Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is this a side effect or am I just depressed
Nov 8, 2005

Dear Doctor Its now more than 3 months on Trizivir and I am still being beset by extreme fatique, panic attacks of fast and slow breathing, sleepless nights, hard and sticky very dark brown stools, constipation, palpitations, and continual stomach discomfort. I have not been able to work for 3 months and as I am self employed I am using up all my savings friends have been amazingly supportive both emotionally and financially and I have no lack of people to talk to. I have been diagnosed as in a depressive state and have so far taken 2 SSRI drugs Paroxetene, escitalopram and tianeptine. However they all made me feel worse and I stopped each after periods of 2 weeks. I decided to get rid of the depression by concentrating on intensive swimming every morning. However as I was in my usual comatose state when I arrived at the pool last Thursday I slipped and fell gashing my arm. I was taken to hospital for 3 stitches in my elbow, a course of antibiotics, anti tetanus jab and orders not to swim for 2 weeks. The stomach has been much worse and the hard stools have turned to diareaha. My HIV treatment specialist says if I change the cocktail from Trizivir to another I am most likley to continue in a depressive state and that I should instead persevere with the anti depressive drugs. This was confirmed when I went to London for a second opinion. My question for you is what am I to lose if I change the Trizivir to another cocktail ? I am seeing the doctor on the 9th November 2005. For what it is worth every few days I have a period of several hours where I can function normally and I convince myself I am better and that the nightmare is over. However for no reason whatsoever I have invariably collapsed into the comatose state. I try to be out in the sun as much as possible as this certainly helps. Today I am in between and am able to compose this note I had the stitches out this morning and was told will be able to swim from the weekend. Your comments much appreciated. Best regards George

Response from Dr. Henry

A small subset of patients really have a hard time with AZT particularly (part of Trizivir) so an alternative regimen (ie nevirapine + Truvada or Epzicom or atazanavir/ritonavir + Epzicome are among the many options available to consider). KH



Previous
Side effects
Next
i'm shaky

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement